Alibert-Bazin syndrome

Alternative eponyms

Related people

Historic term for mycosis fungoides. A rare, chronic and fatal disease of the reticuloendothelial system.

Description

Historic term for mycosis fungoides. A rare, chronic and fatal disease of the reticuloendothelial system. It is a T-cell lymphoma of the skin, frequently also affecting the lymph nodes and viscera. The course runs through three stages: premycoid, infiltrative and tumour stage. Characteristic symptoms are eczematoid eruption, psoriasis, dermatitis exfoliativa, and parapsoriasis; later circinate and gyrate elevated plaques of various sizes. The tumour stage is manifested by lesions of various sizes. More frequent in males (2:1). Onset at any age after seventh year, usually in middle age. Etiology unknown.

Bibliography

  • J. L. Alibert:
    Description des maladies de la peau observées à l'Hôpital Saint-Louis et exposition des meilleures méthodes suivies pour leur traitement.
    Paris, Barrois l’aîné et fils, 1806. Page 157.
  • A. Bazin:
    Affections cutanées artificielles. Paris, 1852.
  • H. Auspitz:
    Ein Fall von Granuloma fungoides (Mycosis fungoides Alibert).
    Vierteljahresschrift für Dermatologie und Syphilis, Wien, 1885, 12: 123-143.

What is an eponym?

An eponym is a word derived from the name of a person, whether real or fictional. A medical eponym is thus any word related to medicine, whose name is derived from a person.

What is Whonamedit?

Whonamedit.com is a biographical dictionary of medical eponyms. It is our ambition to present a complete survey of all medical phenomena named for a person, with a biography of that person.

Disclaimer:

Whonamedit? does not give medical advice.
This survey of medical eponyms and the persons behind them is meant as a general interest site only. No information found here must under any circumstances be used for medical purposes, diagnostically, therapeutically or otherwise. If you, or anybody close to you, is affected, or believe to be affected, by any condition mentioned here: see a doctor.